Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2014, Article ID 241687, 6 pages
http://dx.doi.org/10.1155/2014/241687
Research Article

Improved Estimation of the Initial Number of Susceptible Individuals in the General Stochastic Epidemic Model Using Penalized Likelihood

Department of Statistics, Yeungnam University, Gyeongsan, Gyeongbuk 712-749, Republic of Korea

Received 24 March 2014; Revised 26 August 2014; Accepted 27 August 2014; Published 11 September 2014

Academic Editor: Getachew Dagne

Copyright © 2014 Changhyuck Oh. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. B. O'Dea, K. M. Pepin, B. A. Lopman, and C. O. Wilke, “Fitting outbreak models to data from many small norovirus outbreaks,” Epidemics, vol. 6, pp. 18–29, 2014. View at Publisher · View at Google Scholar
  2. R. M. Huggins, P. S. F. Yip, and E. H. Y. Lau, “A note on the estimation of the initial number of susceptible individuals in the general epidemic model,” Statistics and Probability Letters, vol. 67, no. 4, pp. 321–330, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  3. E. H. Y. Lau and P. S. F. Yip, “Estimating the basic reproductive number in the general epidemic model with an unknown initial number of susceptible individuals,” Scandinavian Journal of Statistics, vol. 35, no. 4, pp. 650–663, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. T. Kypraios, “A note on maximum likelihood estimation of the initial number of susceptibles in the general stochastic epidemic model,” Statistics and Probability Letters, vol. 79, no. 18, pp. 1972–1976, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. H. Andersson and T. Britton, Stochastic Epidemic Models and Their Statistical Analysis, vol. 151, Springer, New York, NY, USA, 2000.
  6. P. D. O'Neill and G. O. Roberts, “Bayesian inference for partially observed stochastic epidemics,” Journal of the Royal Statistical Society A, vol. 162, no. 1, pp. 121–129, 1999. View at Publisher · View at Google Scholar · View at Scopus
  7. M. Höhle and E. Jørgensen, “Estimating parameters for stochastic epidemics,” Dina Research Report 102, Danish Institute of Agricultural Sciences, Tjele, Denmark, 2002. View at Google Scholar
  8. T. Kypraios, Efficient Bayesian inference for partially observed stochastic epidemics and a new class of semi-parametric time series models [Ph.D. thesis], Department of Mathematics and Statistics, Lancaster University, Lancaster, UK, 2007.
  9. P. Neal and G. Roberts, “A case study in non-centering for data augmentation: stochastic epidemics,” Statistics and Computing, vol. 15, no. 4, pp. 315–327, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. N. G. Becker and T. Britton, “Statistical studies of infectious disease incidence,” Journal of the Royal Statistical Society B: Statistical Methodology, vol. 61, no. 2, pp. 287–307, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. M. Moreno and S. R. Lele, “Improved estimation of site occupancy using penalized likelihood,” Ecology, vol. 91, no. 2, pp. 341–346, 2010. View at Publisher · View at Google Scholar · View at Scopus
  12. N. G. Becker, Analysis of Infectious Disease Data, Monographs on Statistics and Applied Probability, Chapman & Hall, London, UK, 1989. View at MathSciNet
  13. N. G. Becker and P. Yip, “Analysis of variations in an infection rate,” Australian Journal of Statistics, vol. 31, pp. 42–52, 1989. View at Google Scholar